MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V422PR
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography for a bile duct clearance, the subject device was used.The user removed a plastic pigtail stent and found numerous large calculus in common bile duct.After a sphincterotomy, the surgeon tried to remove the calculus using a balloon, but this attempt was unsuccessful at that time.Next, the surgeon used the subject device and caught the calculus.However, the user could not remove the calculus and the subject device from the bile duct.The surgeon used the emergency lithotriptor.While rotating the handle, all the basket wires were broken off near the handle.The basket slipped off the calculus, it could be retracted into the sheath, and the subject device was removed from the patient.The intended procedure was completed with another balloon device.The patient was transferred to recovery department for observation.There was no patient injury reported at this time.This is the report regarding the failure of the removal of the subject device.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation, because the subject device was discarded by the user.Therefore, the exact cause of the reported event could not be conclusively determined.The lot number of the subject device is unknown.As a result of checking the manufacturing record for past one year from the event date, it was found no irregularities.Based on the past similar cases, omsc assumes that the breakage of the subject device occurred because a load beyond the strength resistance was applied to the device during lithotripsy and then the basket wire was broken.The above device handling has warned in the instruction manual as follows.When using the bml-110a-1, there is a possibility that the basket could become damaged as shown in the diagrams below.Use the bml-110a-1 with the understanding that the basket could become damaged and that open surgery may have to be performed.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9767969
Report Number8010047-2020-01553
Device Sequence Number2815696
Product Code LQR
UDI-Device Identifier04953170244049
UDI-Public04953170244049
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V422PR
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1